72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

feeling hot after effects of chemo or early menapause

12 REPLIES 12
Lulu34
Member

Re: feeling hot after effects of chemo or early menapause

i was on tamoxifen following first BC at age 37 and had some hot flushes but not too bad... didnt have chemo that time around.

but diagnosed again last year age 40 and had to stop tamox while having chemo... and had horrendous hot flushes on CMF (was on 4 x epi 4 x cmf) also bone aches and was told that id gone through the menopause. gp has checked bloods a few times and says im perimenopausal and have restarted the tamox the flushes are still worse than when i was on tamox first time around but not as bad as when i was on the cmf.... so im presuming its menopausal type symptoms now.

i did some researching at the time i was told id gone through the menopause as i was wanting to try for a baby and in terms of periods coming back anything over 35 is considered close to the menopause and only 50% of women will get there fertility back then, over 40 its dropped to about 10% getting fertility back and over 45 its less than 1%.

some chemo regimes are worse than others... those containing cyclophosphamide are less likely for periods to return.

Lx

jacqui37
Member

Re: feeling hot after effects of chemo or early menapause

Hi all,

I have just finished last of 3 FEC and 3 Tax. Like Steph I am 49, my periods stopped after my 2nd FEC and I have been having horrendous hot flushes for about a month now. I feel like I am barely sleeping, and as I have been lucky enough to continue working throughout, this is beginning to prove a big problem as I have so much trouble concentrating. Due to start Tamoxifen in a couple of months after MX and recon, despite being almost 50 my Onc is treating me as premenopausal.

Will try the pillow, but would love to hear any other advice too.

Jacqui

katinthemiddle
Member

Re: feeling hot after effects of chemo or early menapause

Jayney I'm the same. Had periods through FEC but they stopped once I started on TAX. Only been on Tamox a week nearly but the hot flushes are awful. What is clonidine?

Cheers

Krissy xx

Guest user
Not applicable

Re: feeling hot after effects of chemo or early menapause

its really yuk isn't it. I had periods through FEC and then the tax stopped them and they haven't returned as yet. I had my last chemo in Nov 09. I started tamox in Jan and the first 3 months was sheer hell...... but I am pleased to say I get a couple a night now which is much improved and I can cope with. Oncky is treating me as post menopausal unless they return. I am 38. I also take clonidine which I think helps. Chillow is good, helps me.
Good luck
xxxx

Feemac
Member

Re: feeling hot after effects of chemo or early menapause

Hi ladies,

My periods stopped after my first chemo and I went on to develop horrendous hot flushes and night sweats..I finished chemo July 09 and herceptin in November 09..I continued with the menopausal symptoms but a couple of weeks ago I noticed flushes and sweats getting a lot better....to my horror my periods returned last week and I had been convinced that was me all finished!!! I was quite happy at the thought of never having them again!!..I'm still having warm flushes, which is probably the tamoxifen..!! I am only 40 so I suppose I'll have to go through the menopause again naturally later on...oh what joy!!!

Hugs
Fiona xxxx

Steph10
Member

Re: feeling hot after effects of chemo or early menapause

I'm in the same boat, hot flushes started suddenly after 4 epis and 1st cmf cycle. I'm 49 so I reckon it's the menopause, periods stopped after 2nd chemo. It all just adds to the general grot. I've just posted on the thread about chillow pillows and ladycare magnets which might be of interest;

http://www.breastcancercare.org.uk/forum/viewtopic.php?f=28&t=25828&p=428694#p428694

katinthemiddle
Member

Re: feeling hot after effects of chemo or early menapause

Same here. Really bad hot flushes regularly throughout the day and restless at night in bed, hot one minute and cold the next. Finished chemo nearly 4 weeks ago and was told it could be post chemo and possible early menopause. I've started Tamoxifen. I've just recently turned 41. Happy Days !!

Guest user
Not applicable

Re: feeling hot after effects of chemo or early menapause

me too! i started having tropical moments (hot flushes) when i was still on the chemo. (fec). Im 43
eva

Van
Member

Re: feeling hot after effects of chemo or early menapause

I am experiencing amazing hot flushes too..... one minute hot the next cold... I am 41 and just keep forgetting to ask at the hospital..... oh the joys...

vivrog
Member

Re: feeling hot after effects of chemo or early menapause

Thanks Amanda

I will try the silk pillowcase. I am 46 so sounds like it is menopausal then!!

Viv x

Guest user
Not applicable

Re: feeling hot after effects of chemo or early menapause

Hi Ladies

I finished my chemo about 2 weeks go and my period stopped about 2 months ago - yey! My onc said the nearer towards 50 your are (i'm almost 46) then you will be going through the early menopause 😞

For hot flushes at night I use a 100% silk pillowcase from SlumberSlumber.com £18.00 including P&P. All I can say it works for me. When I have a hot flush during the night, I turn it over and it immediately cools me down and hardly disturbs my sleep.

Here are some other uses:

"This exquisite mulberry silk pillowcase is the ultimate luxury. A superb anti wrinkle skin care product, a silk pillowcase will help to delay the signs of aging. Unlike traditional cotton pillowcases which draw moisture from your face and hair as you sleep, silk will allow your skin to retain its natural moisture.

Silk is naturally hypo-allergenic and therefore perfect for allergy sufferers, and is also beneficial to those who suffer aches and pains, itchy skin such as rosacea and eczema and may aid blood circulation and digestion when sleeping.

Made from 100% 19 momme Finest and Seamless Mulberry silk it has a 400 thread count creating a wonderfully soft and perfectly smooth pillowcase which drapes beautifully.

Before purchasing a silk pillowcase it is vital to check the momme weight of the silk linen. ‘Momme’ is the unit used to grade the quality of silk. Those graded between 12 – 19 are considered to be of a high quality and silk in the range of 16 – 19 extremely high quality. This pillowcase is graded as 19 momme which is the smoothest, creamiest and shiniest type of silk."

Hope this helps.

Amand xx 🙂

vivrog
Member

Re: feeling hot after effects of chemo or early menapause

Snap rozita. I have just had my 5th chemo and my periods stopped a couple of months ago.. I have had what I assume are hot flushes quite frequently for about 2 weeks now. I was going to ask my onc next time I see him as I'm not sure if it is menopausal or just the chemo!! Would love to hear of other ladies' experiences.

Viv x

rozita
Member

feeling hot after effects of chemo or early menapause

hi im alyways havin hot mnoments sweaty upper lip n clammy day and night wen everyone cold im still hot. just finished last chemo 2 weeks ago n dont know wether its getting th chemo out of my system or my period stopped before my last chemo so does that mean im in early menopause n will they return n do i hav to mention it. going for radiotherapy planning today r those radiotherapy dots tiny i hope so !!! rozita xxxxx